U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

i had acute bronchitis a month ago and was on antibiotics. when i stopped antibiotics the symptoms return?

2 doctor answers4 doctors weighed in
Dr. Sue Ferranti
Internal Medicine 29 years experience
Possibilities...: Acute bronchitis is due to an infection of the airways. It is possible that you are now experiencing bronchospasm post-infection, which can have some of the same symptoms. If you have ever smoked, it is possible you actually have chronic bronchitis, a form of copd. For proper diagnosis and treatment, see your doctor again so your symptoms can be re-evaluated.
Dr. Amrita Dosanjh
Pediatrics and Pediatric Pulmonology 36 years experience
Several reasons: It is possible that you are experiencing a secondary infection, reactivity of the airways, or that you have an underlying condition that predisposes you to recurrent infections. Other reasons for this to occur include two separate and unrelated infections and resistance to the antibiotic prescribed. Your physician may order additional testing to determine the cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.